MAUDE Adverse Event Report: BECTON DICKINSON BD CATHENA 20GX2.00IN WINGED BC; INTRAVASCULAR CATHETER

BECTON DICKINSON BD CATHENA 20GX2.00IN WINGED BC; INTRAVASCULAR CATHETER
Catalog Number 386812
Medical Device Problem Codes Retraction Problem (1536); Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/20/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd cathena 20gx2.00in winged bc safety shield activation failed (catheter).I would like to leave you a complaint about cathena (attachment).The safety mechanism did not activate and got stuck at the base of the needle.Therefore, the needle was hazardous.This has happened before as well (previous complaint number (b)(4) ).
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.B3.The date received by manufacturer has been used for this field.
 
Additional Manufacturer Narrative
Based on device history record review, no abnormality was observed during the production of the affected batch.From the returned photo, observed that the safety mechanism was not activated.However, unable to evaluate from the photo whether there is safety activation component failure/damage that resulted in the safety activation failure as the actual sample was not returned.As current control, there are outgoing functional test and in-process functional test to check and detect safety activation failure.
 
Event or Problem Description
I would like to leave you a complaint about cathena (attachment).The safety mechanism did not activate and got stuck at the base of the needle.Therefore, the needle was hazardous.This has happened before as well (previous complaint number (b)(4)).
 
Event or Problem Description
I would like to leave you a complaint about cathena.The safety mechanism did not activate and got stuck at the base of the needle.Therefore, the needle was hazardous.This has happened before as well (previous complaint number (b)(4)).

Brand Name
BD CATHENA 20GX2.00IN WINGED BC
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore NJ 07417
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19744729
Report Number2243072-2024-00798
Device Sequence Number9144630
Product Code FOZ
UDI-Device Identifier00382903868124
UDI-Public(01)00382903868124
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K172506
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Catalogue Number386812
Device Lot Number1274248
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2024
Supplement Date Received by Manufacturer08/06/2024
08/06/2024
Initial Report FDA Received Date07/15/2024
Supplement Report FDA Received Date08/06/2024
08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown